zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Some critical point theorems and their applications to periodic solution for second order Hamiltonian systems. (English) Zbl 1191.34053
Some critical point theorems with lack of compactness are deduced by means of the reduction method, the perturbation argument and the least action principle. These abstract results are applied under relaxed assumptions, and the main application is devoted to the existence of periodic solutions for nonautonomous second order Hamiltonian systems.

MSC:
34C25Periodic solutions of ODE
37J45Periodic, homoclinic and heteroclinic orbits; variational methods, degree-theoretic methods
58E05Abstract critical point theory
References:
[1]Amann, H.: Saddle points and multiple solutions of differential equations, Math. Z. 169, No. 2, 127-166 (1979) · Zbl 0414.47042 · doi:10.1007/BF01215273
[2]Ambrosetti, A.; Rabinowitz, P. H.: Dual variational methods in critical point theory and applications, J. funct. Anal. 14, 349-381 (1973) · Zbl 0273.49063 · doi:10.1016/0022-1236(73)90051-7
[3]Aubin, J. -P.; Ekeland, I.: Applied nonlinear analysis, Pure appl. Math. (N. Y.) (1984) · Zbl 0641.47066
[4]Bates, P. W.; Ekeland, I.: A saddle-point theorem, , 123-126 (1980) · Zbl 0599.34039
[5]Benci, V.: Some critical point theorems and applications, Comm. pure appl. Math. 33, No. 2, 147-172 (1980) · Zbl 0472.58009 · doi:10.1002/cpa.3160330204
[6]Benci, V.; Rabinowitz, P. H.: Critical point theorems for indefinite functionals, Invent. math. 52, No. 3, 241-273 (1979) · Zbl 0465.49006 · doi:10.1007/BF01389883
[7]Berger, M. S.; Schechter, M.: On the solvability of semilinear gradient operator equations, Adv. math. 25, No. 2, 97-132 (1977) · Zbl 0354.47025 · doi:10.1016/0001-8708(77)90001-9
[8]Boukhrisse, H.; Moussaoui, M.: Critical point theorems, Int. J. Math. math. Sci. 29, No. 7, 429-438 (2002) · Zbl 1009.58005 · doi:10.1155/S0161171202011249 · doi:http://www.hindawi.com/journals/ijmms/volume-29/S0161171202011249.html
[9]Castro, A.; Lazer, A. C.: Applications of a MAX – MIN principle, Rev. colombiana mat. 10, No. 4, 141-149 (1976) · Zbl 0356.35073
[10]Chang, K. C.: Infinite-dimensional Morse theory and multiple solution problems, Progr. nonlinear differential equations appl. 6 (1993) · Zbl 0779.58005
[11]Chang, K. C.: On the periodic nonlinearity and the multiplicity of solutions, Nonlinear anal. 13, No. 5, 527-537 (1989) · Zbl 0681.58036 · doi:10.1016/0362-546X(89)90062-X
[12]Chang, K. C.: Critical point theory and its applications, Mod. math. Ser. (1986)
[13]Diestel, J.: Geometry of Banach spaces — selected topics, Lecture notes in math. 485 (1975) · Zbl 0307.46009
[14]Ding, Y.: Variational methods for strongly indefinite problems, Interdiscip. math. Sci. 7 (2007)
[15]Fei, G.: On periodic solutions of superquadratic Hamiltonian systems, Electron. J. Differential equations, No. 8 (2002) · Zbl 0999.37039 · doi:emis:journals/EJDE/Volumes/2002/08/abstr.html
[16]Han, Z.: Solvability of elliptic boundary value problems without standard landesman – lazer condition, Acta math. Sin. (Engl. Ser.) 16, No. 2, 349-360 (2000) · Zbl 0954.35069 · doi:10.1007/s101140050014
[17]Jabri, Y.; Moussaoui, M.: A critical point theorem without compactness and applications, Nonlinear anal. 32, No. 3, 363-380 (1998) · Zbl 1155.58300 · doi:10.1016/S0362-546X(97)00485-9
[18]Jiang, Q.; Tang, C. -L.: Periodic and subharmonic solutions of a class of subquadratic second-order Hamiltonian systems, J. math. Anal. appl. 328, No. 1, 380-389 (2007) · Zbl 1118.34038 · doi:10.1016/j.jmaa.2006.05.064
[19]Lazer, A. C.; Landesman, E. M.; Meyers, D. R.: On saddle point problems in the calculus of variations, the Ritz algorithm, and monotone convergence, J. math. Anal. appl. 52, No. 3, 594-614 (1975) · Zbl 0354.35004 · doi:10.1016/0022-247X(75)90084-0
[20]Li, S. J.; Willem, M.: Applications of local linking to critical point theory, J. math. Anal. appl. 189, No. 1, 6-32 (1995) · Zbl 0820.58012 · doi:10.1006/jmaa.1995.1002
[21]Liu, J. Q.: A generalized saddle point theorem, J. differential equations 82, No. 2, 372-385 (1989) · Zbl 0682.34032 · doi:10.1016/0022-0396(89)90139-3
[22]Long, Y. M.: Nonlinear oscillations for classical Hamiltonian systems with bi-even subquadratic potentials, Nonlinear anal. 24, No. 12, 1665-1671 (1995) · Zbl 0824.34042 · doi:10.1016/0362-546X(94)00227-9
[23]Luan, S. X.; Mao, A. M.: Periodic solutions of nonautonomous second order Hamiltonian systems, Acta math. Sin. (Engl. Ser.) 21, No. 4, 685-690 (2005) · Zbl 1081.37009 · doi:10.1007/s10114-005-0532-6
[24]Manasevich, R. F.: A nonvariational version of a MAX – MIN principle, Nonlinear anal. 7, No. 6, 565-570 (1983) · Zbl 0527.49019 · doi:10.1016/0362-546X(83)90045-7
[25]Manasevich, R. F.: A MIN MAX theorem, J. math. Anal. appl. 90, No. 1, 64-71 (1982) · Zbl 0497.49023 · doi:10.1016/0022-247X(82)90044-0
[26]Mawhin, J.: Semicoercive monotone variational problems, Acad. roy. Belg. bull. Cl. sci. (5) 73, No. 3 – 4, 118-130 (1987) · Zbl 0647.49007
[27]Mawhin, J.; Willem, M.: Critical point theory and Hamiltonian systems, Appl. math. Sci. 74 (1989) · Zbl 0676.58017
[28]Rabinowitz, P. H.: On a class of functionals invariant under a zn action, Trans. amer. Math. soc. 310, No. 1, 303-311 (1988) · Zbl 0718.34057 · doi:10.2307/2001123
[29]Rabinowitz, P. H.: Minimax methods in critical point theory with applications to differential equations, CBMS reg. Conf. ser. Math. 65 (1986) · Zbl 0609.58002
[30]Rabinowitz, P. H.: Periodic solutions of Hamiltonian systems, Comm. pure appl. Math. 31, No. 2, 157-184 (1978)
[31]Rabinowitz, P. H.: On subharmonic solutions of Hamiltonian systems, Comm. pure appl. Math. 33, No. 5, 609-633 (1980) · Zbl 0425.34024 · doi:10.1002/cpa.3160330504
[32]Schechter, M.: Periodic non-autonomous second-order dynamical systems, J. differential equations 223, No. 2, 290-302 (2006) · Zbl 1099.34042 · doi:10.1016/j.jde.2005.02.022
[33]Schechter, M.: Linking methods in critical point theory, (1999) · Zbl 0915.35001
[34]Shapiro, V. L.: Saddle points and Ritz – Galerkin approximations, SIAM J. Math. anal. 11, No. 3, 577-595 (1980) · Zbl 0464.49024 · doi:10.1137/0511055
[35]Struwe, M.: Variational methods, applications to nonlinear partial differential equations and Hamiltonian systems, (1990) · Zbl 0746.49010
[36]Tang, C. -L.: An existence theorem of solutions of semilinear equations in reflexive Banach spaces and its applications, Acad. roy. Belg. bull. Cl. sci. (6) 4, No. 7 – 12, 317-330 (1993) · Zbl 0858.47036
[37]Tang, C. -L.: Periodic solutions of non-autonomous second order systems with γ-quasisubadditive potential, J. math. Anal. appl. 189, No. 3, 671-675 (1995) · Zbl 0824.34043 · doi:10.1006/jmaa.1995.1044
[38]Tang, C. -L.: Periodic solutions of non-autonomous second order systems, J. math. Anal. appl. 202, No. 2, 465-469 (1996) · Zbl 0857.34044 · doi:10.1006/jmaa.1996.0327
[39]Tang, C. -L.: Periodic solutions for nonautonomous second order systems with sublinear nonlinearity, Proc. amer. Math. soc. 126, No. 11, 3263-3270 (1998) · Zbl 0902.34036 · doi:10.1090/S0002-9939-98-04706-6
[40]Tang, C. -L.: Existence and multiplicity of periodic solutions for nonautonomous second order systems, Nonlinear anal. 32, No. 3, 299-304 (1998) · Zbl 0949.34032 · doi:10.1016/S0362-546X(97)00493-8
[41]Tang, C. -L.; Wu, X. -P.: A note on periodic solutions of nonautonomous second-order systems, Proc. amer. Math. soc. 132, No. 5, 1295-1303 (2004) · Zbl 1055.34084 · doi:10.1090/S0002-9939-03-07185-5
[42]Tang, C. -L.; Wu, X. -P.: Notes on periodic solutions of subquadratic second order systems, J. math. Anal. appl. 285, No. 1, 8-16 (2003) · Zbl 1054.34075 · doi:10.1016/S0022-247X(02)00417-1
[43]Tang, C. -L.; Wu, X. -P.: Periodic solutions for a class of nonautonomous subquadratic second order Hamiltonian systems, J. math. Anal. appl. 275, No. 2, 870-882 (2002) · Zbl 1043.34045 · doi:10.1016/S0022-247X(02)00442-0
[44]Tang, C. -L.; Wu, X. -P.: Periodic solutions for second order systems with not uniformly coercive potential, J. math. Anal. appl. 259, No. 2, 386-397 (2001) · Zbl 0999.34039 · doi:10.1006/jmaa.2000.7401
[45]Tao, Z. -L.; Tang, C. -L.: Periodic and subharmonic solutions of second-order Hamiltonian systems, J. math. Anal. appl. 293, No. 2, 435-445 (2004) · Zbl 1042.37047 · doi:10.1016/j.jmaa.2003.11.007
[46]Tao, Z. -L.; Yan, S. -A.; Wu, S. -L.: Periodic solutions for a class of superquadratic Hamiltonian systems, J. math. Anal. appl. 331, No. 1, 152-158 (2007) · Zbl 1123.34311 · doi:10.1016/j.jmaa.2006.08.041
[47]Wu, X.: Saddle point characterization and multiplicity of periodic solutions of non-autonomous second-order systems, Nonlinear anal. 58, No. 7 – 8, 899-907 (2004) · Zbl 1058.34053 · doi:10.1016/j.na.2004.05.020
[48]Willem, M.: Minimax theorems, Progr. nonlinear differential equations appl. 24 (1996) · Zbl 0856.49001
[49]Willem, M.: Oscillations forcées de systemes hamiltoniens, Publ. sémin. Analyse non linéaire (1981) · Zbl 0482.70020
[50]Willem, M.: Periodic oscillations of odd second order Hamiltonian systems, Boll. unione mat. Ital. sez. B artic. Ric. mat. (6) 3, No. 2, 293-304 (1984) · Zbl 0582.58014
[51]Wu, X. -P.: Periodic solutions for nonautonomous second-order systems with bounded nonlinearity, J. math. Anal. appl. 230, No. 1, 135-141 (1999) · Zbl 0922.34039 · doi:10.1006/jmaa.1998.6181
[52]Wu, X. -P.; Tang, C. -L.: Periodic solutions of a class of non-autonomous second-order systems, J. math. Anal. appl. 236, No. 2, 227-235 (1999) · Zbl 0971.34027 · doi:10.1006/jmaa.1999.6408
[53]Wu, X. -P.; Tang, C. -L.: Periodic solutions of nonautonomous second-order Hamiltonian systems with even-typed potentials, Nonlinear anal. 55, No. 6, 759-769 (2003) · Zbl 1030.37043 · doi:10.1016/j.na.2003.08.009
[54]Yosida, K.: Functional analysis, (1980)
[55]Zhao, F.; Wu, X.: Saddle point reduction method for some non-autonomous second order systems, J. math. Anal. appl. 291, No. 2, 653-665 (2004) · Zbl 1053.34039 · doi:10.1016/j.jmaa.2003.11.019
[56]Zhao, F.; Wu, X.: Existence and multiplicity of periodic solution for non-autonomous second-order systems with linear nonlinearity, Nonlinear anal. 60, No. 2, 325-335 (2005) · Zbl 1087.34022 · doi:10.1016/j.na.2004.08.031
[57]Zou, W.; Schechter, M.: Critical point theory and its applications, (2006)